Alert archive / Idaho / Lake Wind Advisories in 2021

Lake Wind Advisory 2, NWS Pocatello, ID

April 12, 2021Bannock County, Bingham County, Power County, Idaho

NWS Pocatello, ID issued this lake wind advisory at Apr 12, 2021, 2:52 AM MDT for Bannock County, Bingham County, Power County, Idaho. It took effect at Apr 13, 2021, 7:00 AM MDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2021, 2:52 AM MDT (08:52 UTC)
In effect from
Apr 13, 2021, 7:00 AM MDT
Expired
Apr 13, 2021, 7:56 PM MDT
In force
13 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bingham County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 8.9 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2021-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2021-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3062 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

562 
WWUS75 KPIH 120852
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
252 AM MDT Mon Apr 12 2021

IDZ054-122100-
/O.NEW.KPIH.LW.Y.0001.210412T1500Z-210413T0200Z/
/O.NEW.KPIH.LW.Y.0002.210413T1300Z-210414T0200Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
252 AM MDT Mon Apr 12 2021

...LAKE WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM
MDT THIS EVENING...
...LAKE WIND ADVISORY ALSO IN EFFECT FROM 7 AM TO 8 PM MDT 
TUESDAY...

* WHAT...For the first Lake Wind Advisory today, northeast winds
  10 to 15 mph expected. For the second Lake Wind Advisory on
  Tuesday, northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...American Falls Reservoir.

* WHEN...For the first Lake Wind Advisory, from 9 AM this 
  morning to 8 PM MDT this evening. For the second Lake Wind 
  Advisory, from 7 AM to 8 PM MDT Tuesday.

* IMPACTS...Strong winds and rough waves on the reservoir will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

IDZ051-052-055-122100-
/O.NEW.KPIH.WI.Y.0013.210413T1500Z-210414T0900Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Burley, Rupert, Heyburn, and Oakley
252 AM MDT Mon Apr 12 2021

...WIND ADVISORY IN EFFECT FROM 9 AM TUESDAY TO 3 AM MDT
WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Eastern Magic Valley, Arco Desert and INL including
  Shoshone, Richfield, Carey, Mud Lake, Craters of the Moon,
  Burley area and Oakley.

* WHEN...From 9 AM Tuesday to 3 AM MDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Crosswinds on north-south routes will create difficult driving
  conditions for high profile vehicles and vehicles with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
5 follow-up statements
646 
WWUS75 KPIH 122022
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
222 PM MDT Mon Apr 12 2021

IDZ054-131000-
/O.CON.KPIH.LW.Y.0001.000000T0000Z-210413T0200Z/
/O.CON.KPIH.LW.Y.0002.210413T1300Z-210414T0200Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
222 PM MDT Mon Apr 12 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...
...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MDT
TUESDAY...

* WHAT...For the first Lake Wind Advisory today, northeast winds 
  10 to 15 mph expected. For the second Lake Wind Advisory on 
  Tuesday, northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...American Falls Reservoir.

* WHEN...For the first Lake Wind Advisory, from 9 AM this 
  morning to 8 PM MDT this evening. For the second Lake Wind 
  Advisory, from 7 AM to 8 PM MDT Tuesday.

* IMPACTS...Strong winds and rough waves on the reservoir will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

IDZ051-052-055-131000-
/O.CON.KPIH.WI.Y.0013.210413T1500Z-210414T0900Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Burley, Rupert, Heyburn, and Oakley
222 PM MDT Mon Apr 12 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 3 AM MDT
WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Eastern Magic Valley, Arco Desert and INL including 
  Shoshone, Richfield, Carey, Mud Lake, Craters of the Moon, 
  Burley area and Oakley.

* WHEN...From 9 AM Tuesday to 3 AM MDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Crosswinds on north-south routes will create difficult driving 
  conditions for high profile vehicles and vehicles with 
  trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
398 
WWUS75 KPIH 130153
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
753 PM MDT Mon Apr 12 2021

IDZ054-131200-
/O.EXP.KPIH.LW.Y.0001.000000T0000Z-210413T0200Z/
/O.CON.KPIH.LW.Y.0002.210413T1300Z-210414T0200Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
753 PM MDT Mon Apr 12 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MDT
TUESDAY...
...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...American Falls Reservoir.

* WHEN...7 AM to 8 PM MDT Tuesday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

IDZ051-052-055-131200-
/O.CON.KPIH.WI.Y.0013.210413T1500Z-210414T0900Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Burley, Rupert, Heyburn, and Oakley
753 PM MDT Mon Apr 12 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO 3 AM MDT
WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Eastern Magic Valley, Arco Desert and INL including 
  Shoshone, Richfield, Carey, Mud Lake, Craters of the Moon, 
  Burley area and Oakley.

* WHEN...From 9 AM Tuesday to 3 AM MDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Crosswinds on north-south routes will create difficult driving 
  conditions for high profile vehicles and vehicles with 
  trailers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ059-060-131200-
/O.NEW.KPIH.HW.A.0003.210413T1800Z-210414T1800Z/
Franklin/Eastern Oneida Region-Bear River Range-
Including the cities of Malad, Preston, Thatcher, 
and Emigration Summit
753 PM MDT Mon Apr 12 2021

...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY MORNING...

* WHAT...East winds 15 to 30 mph with gusts in excess of 50 mph 
  possible.

* WHERE...Cache Valley including Preston and along the Idaho 
  Wasatch.

* WHEN...From Tuesday afternoon through Wednesday morning.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
452 
WWUS75 KPIH 130833
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
233 AM MDT Tue Apr 13 2021

IDZ059-060-132100-
/O.UPG.KPIH.HW.A.0003.210413T1800Z-210414T1800Z/
/O.NEW.KPIH.HW.W.0004.210414T0000Z-210414T1800Z/
Franklin/Eastern Oneida Region-Bear River Range-
Including the cities of Malad, Preston, Thatcher, 
and Emigration Summit
233 AM MDT Tue Apr 13 2021

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
WEDNESDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph expected.
  Localized gusts up to 70 mph possible. Winds will be strongest
  along and downwind of east to west oriented canyons and exposed 
  higher terrain areas.

* WHERE...Bear River Range and wind prone areas of the
  Franklin/Eastern Oneida Region.

* WHEN...From 6 PM this evening to noon MDT Wednesday.

* IMPACTS...Damaging winds may blow down trees and power lines.
  Travel will be difficult, especially for high profile vehicles
  traveling north or south, such as along Highway 91 in the 
  Franklin area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ061-132100-
/O.NEW.KPIH.HW.W.0004.210414T0000Z-210414T1800Z/
Bear Lake Valley-
Including the cities of St. Charles, Montpelier, and Georgetown
233 AM MDT Tue Apr 13 2021

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT
WEDNESDAY...

* WHAT...Southeast winds 25 to 35 mph with gusts up to 60 mph
  possible.

* WHERE...Strongest winds will be observed along and downwind of
  east to west oriented canyons and exposed higher terrain areas.
  Expect rough, choppy conditions on Bear Lake.

* WHEN...From 6 PM this evening to noon MDT Wednesday.

* IMPACTS...Damaging winds may blow down trees and power lines.
  Travel will be difficult, especially for high profile vehicles
  traveling north or south. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ051-052-055-132100-
/O.CON.KPIH.WI.Y.0013.210413T1500Z-210414T0900Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Burley, Rupert, Heyburn, and Oakley
233 AM MDT Tue Apr 13 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 3 AM
MDT WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Eastern Magic Valley, Arco Desert and INL including 
  Shoshone, Richfield, Carey, Mud Lake, Craters of the Moon, 
  Burley area and Oakley.

* WHEN...From 9 AM Tuesday to 3 AM MDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Crosswinds on north-south routes will create difficult driving 
  conditions for high profile vehicles and vehicles with 
  trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ054-132100-
/O.CON.KPIH.LW.Y.0002.210413T1300Z-210414T0200Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
233 AM MDT Tue Apr 13 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO
8 PM MDT THIS EVENING...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 35 mph 
  expected.

* WHERE...American Falls Reservoir.

* WHEN...7 AM to 8 PM MDT Tuesday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
023 
WWUS75 KPIH 132028
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
228 PM MDT Tue Apr 13 2021

IDZ059>061-140200-
/O.CON.KPIH.HW.W.0004.210414T0000Z-210414T1800Z/
Franklin/Eastern Oneida Region-Bear River Range-Bear Lake Valley-
Including the cities of Malad, Preston, Thatcher, 
Emigration Summit, St. Charles, Montpelier, and Georgetown
228 PM MDT Tue Apr 13 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
NOON MDT WEDNESDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph 
  expected. Localized gusts up to 70 mph possible. Winds will be 
  strongest along and downwind of east to west oriented canyons 
  and exposed higher terrain areas.

* WHERE...Bear River Range and wind prone areas of the 
  Franklin/Eastern Oneida Region.

* WHEN...From 6 PM this evening to noon MDT Wednesday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles 
  traveling north or south, such as along Highway 91 in the 
  Franklin area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ051-052-055-140200-
/O.CON.KPIH.WI.Y.0013.000000T0000Z-210414T0900Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Burley, Rupert, Heyburn, and Oakley
228 PM MDT Tue Apr 13 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Eastern Magic Valley, Arco Desert and INL including 
  Shoshone, Richfield, Carey, Mud Lake, Craters of the Moon, 
  Burley area and Oakley.

* WHEN...From 9 AM Tuesday to 3 AM MDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Crosswinds on north-south routes will create difficult driving 
  conditions for high profile vehicles and vehicles with 
  trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ054-140200-
/O.CON.KPIH.LW.Y.0002.000000T0000Z-210414T0200Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
228 PM MDT Tue Apr 13 2021

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

* WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...American Falls Reservoir.

* WHEN...7 AM to 8 PM MDT Tuesday.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Boaters on area lakes should use extra caution since strong winds
and rough waves can overturn small craft.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
045 
WWUS75 KPIH 140156
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
756 PM MDT Tue Apr 13 2021

IDZ054-140900-
/O.CAN.KPIH.LW.Y.0002.000000T0000Z-210414T0200Z/
/O.EXA.KPIH.WI.Y.0013.000000T0000Z-210414T0900Z/
Lower Snake River Plain-
Including the cities of Pocatello, Blackfoot, American Falls, 
Shelley, and Fort Hall
756 PM MDT Tue Apr 13 2021

...WIND ADVISORY IN EFFECT UNTIL 3 AM MDT WEDNESDAY...
...LAKE WIND ADVISORY IS CANCELLED...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 50 mph 
  expected. Areas of blowing dust.

* WHERE...Pocatello, Blackfoot, American Falls, Shelley, Fort Hall.

* WHEN...Until 3 AM MDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Crosswinds on north-south routes will create difficult driving 
  conditions for high profile vehicles and vehicles with trailers.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IDZ059>061-141000-
/O.CON.KPIH.HW.W.0004.000000T0000Z-210414T1800Z/
Franklin/Eastern Oneida Region-Bear River Range-Bear Lake Valley-
Including the cities of Malad, Preston, Thatcher, 
Emigration Summit, St. Charles, Montpelier, and Georgetown
756 PM MDT Tue Apr 13 2021

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT WEDNESDAY...

* WHAT...East winds 25 to 35 mph with gusts up to 60 mph 
  expected. Localized gusts up to 70 mph possible. Winds will be 
  strongest along and downwind of east to west oriented canyons 
  and exposed higher terrain areas.

* WHERE...Bear River Range and wind prone areas of the 
  Franklin/Eastern Oneida Region.

* WHEN...From 6 PM this evening to noon MDT Wednesday.

* IMPACTS...Damaging winds may blow down trees and power lines. 
  Travel will be difficult, especially for high profile vehicles 
  traveling north or south, such as along Highway 91 in the 
  Franklin area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

IDZ051-052-055-140900-
/O.CON.KPIH.WI.Y.0013.000000T0000Z-210414T0900Z/
Shoshone/Lava Beds-Arco/Mud Lake Desert-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Mud Lake, 
INL, Craters of the Moon NM, Burley, Rupert, Heyburn, and Oakley
756 PM MDT Tue Apr 13 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM MDT WEDNESDAY...

* WHAT...Northeast winds 20 to 30 mph with gusts up to 45 mph 
  expected. Areas of blowing dust.

* WHERE...Eastern Magic Valley, Arco Desert and INL including 
  Shoshone, Richfield, Carey, Mud Lake, Craters of the Moon, 
  Burley area and Oakley.

* WHEN...From 9 AM Tuesday to 3 AM MDT Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Crosswinds on north-south routes will create difficult driving 
  conditions for high profile vehicles and vehicles with 
  trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Apr 11, 1:24 PM MDT, 13 hours 28 minutes earlier.

Area forecast discussion, Apr 11, 1:24 PM MDT, 13 hours 28 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
124 PM MDT Sun Apr 11 2021

.SHORT TERM...Tonight through Tuesday night. Early afternoon
satellite imagery was showing a fairly dry NW flow aloft across
Idaho as clouds pooled across ERN Montana in the wake of yesterday's
exiting trough which was currently shearing SE into the Dakota's.
The numerical models continue to show clouds and moisture backing
into the Montana divide region overnight providing a slight chance
for some showers in that region while remaining dry elsewhere. A
weak NE surface flow is expected over the region Monday as the
colder air in Montana eventually spills over the divide. As a
result, marginal Lake Wind conditions are anticipated across
American Falls Reservoir for Monday. We will let the night shift
have one last look at it before making a decision either way on an
advisory. By Monday afternoon, the models continue to show a
disturbance topping the NE Pacific ridge and rotating south across
WRN Canada dropping into the NW states Monday evening (slower and
further west with each successive model run) forming a closed low
over the NRN Great Basin Monday night through Tuesday night. The
main impacts here are expected to be two-fold. Firstly, an
increasing chance of valley rain and snow and mountain snow is
expected to develop across SE Idaho, particularly Tuesday night.
Secondly, a strong NE surface pressure gradient is expected to
develop with the Snake River Plain as the low shifts south and west
of the region Tuesday. Thus there is a strong likelihood of seeing
at least Lake Wind conditions across American Falls Reservoir and
perhaps strong enough for a Wind Advisory across the CNTRL Snake
River Plain and ERN Magic Valley (the MAV guidance here is
particularly strong and an outlier against other guidance products
BUT still something to monitor). Huston

.LONG TERM...Wednesday through next Sunday. Perhaps the last snow
storm of the season? Spring snow should arrive by Wed morning with
the strongest PoPs in the last 4 days now over the forecast area,
with a number of places being categorical, mostly in the southeast
corner--which is where it has been all week for this storm. The
widespread cloud cover and colder air means well below normal
temperatures and a lack of instability, so at least thunderstorms
are not a concern. With this cut-off low meandering around the
Pacific Northwest and Great Basin, any strong upper level support
for a wind event stays will south, in central Utah or farther south.
Only the Bear River range appears to have a chance at Advisory level
conditions for snow accumulation, as it will start out rainy, then
transition to snow, which by Wed night should be at the Snake River
plain elevation. Like most cut-off lows, the low is slow to depart
and the path it takes uncertain. The preponderance of guidance want
to end the precipitation threat Fri night, for a pleasant weekend,
but not all of the ensemble runs predict this. The good news in all
this is that it protects eastern Idaho from strong cold fronts
generating damaging wind as has happened twice in the last week.
Messick
&&

.AVIATION...Strong sunshine this afternoon is partially
counteracting the northerly gradient in eastern Idaho, making wind
at KPIH and KIDA somewhat variable, while KBYI is actually somewhat
breezy from the west as the gradient and terrain effects enhance
each other. KSUN appears to have afternoon upslope and should have
normal diurnal changes today/tonight into Mon afternoon. No CIGs
except at KSUN expected, just some FL050-FL080 cloudiness of the few-
sct variety. Messick
&&

.PIH WATCHES/WARNINGS/ADVISORIES...None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:52 AM MDTLake Wind AdvisoryPIHBannock, Bingham, Power17 hr
Apr 12, 2:52 AM MDTWind AdvisoryPIHBannock, Bear Lake, Bingham, Blaine, Bonneville, Butte and 8 more57 hr

Nearby

Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.